Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 85, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 29, 2011, 9:46 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 9:46 PM CST (03:46 UTC)
- Expired
- Nov 30, 2011, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
048 WHUS73 KGRB 300346 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 946 PM CST TUE NOV 29 2011 ...WINDS CONTINUE BREEZY THROUGH WEDNESDAY MORNING... .BREEZY NORTHWEST WINDS ARE EXPECTED OVERNIGHT AS A STRONG LOW PRESSURE SYSTEM OVER EASTERN OHIO MOVES NORTHEAST INTO THE EASTERN GREAT LAKES. EXPECT STRONG WINDS AND HIGH WAVES OVERNIGHT...ESPECIALLY NEAR DEATHS DOOR. WINDS AND WAVES ARE EXPECTED TO DIMINISH BY MID- MORNING LMZ521-522-541>543-301200- /O.CAN.KGRB.GL.W.0021.000000T0000Z-111130T1200Z/ /O.NEW.KGRB.SC.Y.0085.111130T0346Z-111130T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 946 PM CST TUE NOV 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...GALE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELED. * WINDS: NW 15 TO 25 KTS WITH OCCASIONAL GUSTS TO 30 KTS. * WAVES: 6 TO 9 FT ON LAKE MICHIGAN...WITH 3 TO 5 FT WAVES ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
271 WHUS73 KGRB 300942 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 342 AM CST WED NOV 30 2011 ...WINDS AND WAVES WILL DIMINISH THIS MORNING... .WINDS AND WAVES WILL DIMINISH THIS MORNING AS HIGH PRESSURE DRIFTS ACROSS THE AREA. LMZ521-522-541>543-301500- /O.CON.KGRB.SC.Y.0085.000000T0000Z-111130T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 342 AM CST WED NOV 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS: NW WINDS WILL DIMINISH TO 10 TO 15 KTS BY AFTERNOON. * WAVES: SUBSIDING TO 2 TO 4 FT ON LAKE MICHIGAN...WITH 1 TO 2 FT WAVES ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 5:36 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 29, 5:36 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 536 PM CST TUE NOV 29 2011 .UPDATE...WINDS NOT MEETING ADVISORY CRITERIA. COULD STILL BE PRETTY WINDY OVER NRN DOOR COUNTY...WHERE WE MIGHT GET BETTER MIXING AS WINDS BACK A BIT MORE TO THE NNW THIS EVENING. BUT WINDS ALOFT WL START TO DECR LATER THIS EVENING. OVERALL...SITN DOES NOT SEEM TO WARRANT A CONTINUATION OF THE ADVISORY...SO WL GO AHEAD AND CANCEL IT. AVIATION PORTION BELOW ALSO UPDATED FOR 00Z TAF ISSUANCE. UPDATED PRODUCT SUITE WL BE OUT ASAP. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 236 PM CST TUE NOV 29 2011... SHORT TERM...TNGT AND WED. MAIN FCST CONCERNS TO BE ONGOING HEADLINES THIS EVENING AND THEN ON TEMPS OVER THE NXT 24 HOURS AS DRY CONDITIONS ANTICIPATED. THE 19Z MSAS SFC ANALYSIS SHOWED A STG AREA OF LOW PRES OVER NE OH AND A SFC RDG AXIS FROM THE CNTRL PLAINS NEWD THRU THE UPR MS VALLEY. TIGHT PRES GRADIENT BETWEEN THESE TWO WEATHER SYSTEMS WAS GENERATING WINDY CONDITIONS OVER ERN WI/LK MI WITH WIND GUSTS GENERALLY IN THE 30 TO 40 MPH RANGE. VSBL SATL IMAGERY INDICATED THE ERN EXTENT OF CLDS ASSOCIATED WITH THE LOW PRES OVER ERN WI. LK EFFECT CLOUDS FROM SUPERIOR WERE BRUSHING PARTS OF FAR NE WI. STG STORM TO CONT LIFTING NE INTO QUEBEC TNGT ALLOWING FOR THE SFC RDG TO SLIDE INTO THE WRN GREAT LKS. WINDS WL STEADILY DECREASE THRU THE NGT AND BE UNDER 10 MPH FOR ALL BUT DOOR CNTY BY DAYBREAK. CLOUDS OVER THE EAST SHOULD CLEAR THIS EVENING AS THE STORM PULLS AWAY...BUT DO EXPECT SOME HI CLOUDS TO RETURN LATER TNGT AHD OF THE NXT SYSTEM DROPPING SE INTO THE NRN ROCKIES. THE CLOUDS TO BE FOCUSED ALONG A CDFNT WHICH IS FCST TO MOVE INTO THE UPR MS VALLEY BY 12Z WED. A RATHER CHILLY NGT ON TAP AS WINDS GRADUALLY DECOUPLE AND HI CLOUDS TO BE OF THE THIN VARIETY. LOOK FOR MIN TEMPS TO RANGE FROM 10 TO 15 DEGS NORTH...TO THE MIDDLE 20S OVER DOOR CNTY. AS THE SFC RDG SLIDES TO THE EAST ON WED...THE CDFNT WL ADVANCE INTO THE WRN GREAT LKS RGN BRINGING AN INCREASE IN MID AND HI CLOUDS TO NE WI. ANY PCPN APRS POST-FNTL...THUS NO PCPN EXPECTED DURING THE DAYLIGHT HOURS. MAX TMEPS WL BE ABLE TO RECOVER CLOSE TO VALUES SEEN ON TUE DESPITE THE COLD START TO THE DAY. READINGS ARE PROGGED TO REACH THE 35-40 DEG RANGE OVER THE MAJORITY OF THE FCST AREA. LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. A FEW CHANCES OF SNOW DURING THIS PERIOD FOR THE PRIMARY CHALLENGE. CLOUDS WILL BE ON THE INCREASE FROM NORTH TO SOUTH WEDNESDAY NIGHT INTO THURSDAY AS A SURFACE COLD FRONT DROPS OVER THE STATE. TRAILING H8 BAROCLINIC ZONE AND SHORT WAVE PROVIDES A CHANCE FOR A MINOR ACCUMULATION OF SNOW ACROSS THE REGION. BEST CHANCE ACROSS THE NORTH LATER WEDNESDAY NIGHT INTO THURSDAY AS THE AIR COLUMN CONTINUES TO COOL...WITH BETTER POTENTIAL OF A MINOR SNOW ACCUMULATION OR DUSTING OVER CENTRAL AND EAST CENTRAL WISCONSIN LATER THURSDAY INTO THURSDAY EVENING UNTIL THE SHORT WAVE TROUGH SLIDES EAST THURSDAY NIGHT. DRY WEATHER TO RETURN FRIDAY AS A SURFACE TO UPPER RIDGE PASSES OVER THE AREA. MODELS THEN CONTINUE TO LATCH ONTO A BETTER SNOW ACCUMULATING EVENT FOR THE WEEKEND WITH PIECES OF ENERGY CARVING OUT THE DEEPENING COLD UPPER TROUGH OVER THE REGION. FIRST SHORT WAVE WITH DEVELOPING SOUTHWEST TO NORTHEAST FGEN BAND BEGINS TO AFFECT THE AREA SATURDAY INTO SATURDAY NIGHT. SOME MODEL ISSUES REMAIN WITH THE MORE AGGRESSIVE ECMWF INDICATING AN ADVISORY EVENT FOR SAT NIGHT FOR A GOOD PORTION OF THE AREA WITH THE EXCEPTION OF A MIX ISSUE OVER EAST CENTRAL WISCONSIN. THE GFS IS COLDER AND PLACES A LOW END OR NEAR ADVISORY SNOW OVER EAST CENTRAL WISCONSIN BUT LESS POTENTIAL FOR A MIX. WILL GO WITH A BLEND AND UP POPS TO LIKELY CATEGORY FOR MOST OF THE AREA EXCEPT NORTH CENTRAL WISCONSIN. THE BLEND WOULD WOULD ALSO INCLUDE LESS OR NO THREAT OF A MIX OVER EAST CENTRAL WISCONSIN. ANOTHER CHANCE FOR MINOR SNOW ACCUMULATION ON MONDAY AS THE COLD UPPER TROUGH DIGS INTO THE REGION. MARINE...A GALE WARNING REMAINS IN EFFECT UNTIL 12Z WEDNESDAY. && .AVIATION...DRY AIR/SUBSIDENCE ON NW FLANK OF SYSTEM LIFTG TOWARD THE LOWER GREAT LAKES RGN KEEPING SC OFF LAKE SUPERIOR IN CHECK THUS FAR. EXPECT THAT TO CONTINUE...WITH VFR CONDITIONS THE NEXT 24 HRS. SKOWRONSKI && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 29, 9:39 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 939 PM CST TUE NOV 29 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 939 PM CST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS THE POTENTIAL FOR A COUPLE OF INCHES OF SNOW SATURDAY NIGHT ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-301200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 939 PM CST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JS
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.